Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 74, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2013, 8:21 PM EDT for Cumberland County, North Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 26, 2013, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:48 PM EDT | TSTM WND DMG | 3 Sw Hope Mills, NC | 1 TREE DOWN ON LAKE UPCHURCH ROAD |
| Jun 26, 8:52 PM EDT | TSTM WND DMG | 1 Se Hope Mills, NC | 1 TREE DOWN AT CAMERON ROAD AND SOUTH MAIN STREET |
| Jun 26, 8:55 PM EDT | TSTM WND DMG | 2 E Hope Mills, NC | 1 TREE DOWN AT ELK AND CAMERON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS52 KRAH 270021
SVRRAH
NCC051-270115-
/O.NEW.KRAH.SV.W.0074.130627T0021Z-130627T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS 8 MILES SOUTHWEST OF FORT BRAGG...MOVING
SOUTHEAST AT 35 MPH... AND OVER SOUTHERN HARNETT COUNTY MOVING
INTO CUMBERLAND COUNTY. QUARTER SIZED HAIL AND WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BONNIE DOONE...
FAYETTEVILLE...
HOPE MILLS...
CEDAR CREEK...
FORT BRAGG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3488 7893 3495 7903 3505 7909 3513 7912
3520 7907 3527 7874 3525 7862 3520 7863
3520 7865 3517 7863 3512 7864 3509 7867
3499 7865 3488 7852 3485 7856 3484 7885
3483 7890
TIME...MOT...LOC 0020Z 302DEG 33KT 3508 7911
$$
PWB1 follow-up statement
283
WWUS52 KRAH 270124
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT WED JUN 26 2013
NCC051-270134-
/O.EXP.KRAH.SV.W.0074.000000T0000Z-130627T0115Z/
CUMBERLAND NC-
924 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY EXPIRED AT
915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
LAT...LON 3488 7893 3495 7903 3505 7909 3513 7912
3520 7907 3527 7874 3525 7862 3520 7863
3520 7865 3517 7863 3512 7864 3509 7867
3499 7865 3488 7852 3485 7856 3484 7885
3483 7890
TIME...MOT...LOC 0021Z 302DEG 33KT 3507 7910
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:14 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 3:14 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 314 PM EDT WED JUN 26 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 255 PM WEDNESDAY... THROUGH TONIGHT: THUNDERSTORMS CONTINUE TO GROW UPSCALE ACROSS THE ERN SANDHILLS INTO THE CENTRAL/SRN COASTAL PLAIN THIS AFTERNOON... WITHIN AN AREA OF HIGHER DEW POINTS (MID 70S) AND RESULTANT HIGHER INSTABILITY (MLCAPE OF 2500 J/KG ON LATEST MESOANALYSIS) NEAR A WEAK MCV. STORMS HAVE ALSO INCREASED QUICKLY IN COVERAGE OVER THE HIGHER TERRAIN OF NC/VA ASSOCIATED WITH ANOTHER WEAK SHORTWAVE TROUGH... AND THESE ARE TRANSLATING EASTWARD INTO THE NORTHWEST PIEDMONT. EFFECTIVE BULK SHEAR REMAINS RATHER WEAK (UNDER 20 KTS) AND ISN'T EXPECTED TO CHANGE MUCH... BUT LAPSE RATES HAVE RISEN TO AROUND 6 C/KM ALOFT AND TO AROUND 7.5 C/KM FROM 0-3 KM... AND THE MID LEVEL FLOW SHOULD BE JUST ENOUGH TO MAINTAIN A RISK OF STRONG STORMS FOR SEVERAL MORE HOURS AS THE WAVE OVER THE MOUNTAINS TRACKS EASTWARD. CAPE IN THE MIXED-PHASE REGION HAS RISE TO 500-700 J/KG AND D-CAPE HAS GROWN TO 900 J/KG... SO DESPITE THE POOR SHEAR... AN ISOLATED STORM OR TWO COULD STILL BECOME SEVERE. WILL GO WITH LIKELY TO CATEGORICAL POPS AREAWIDE THROUGH THIS EVENING... TAPERING OFF SHORTLY AFTER MIDNIGHT WITH THE LOSS OF HEATING AND THE EASTWARD PASSAGE AND FURTHER WEAKENING OF THE WAVE IN FAVOR OF THE STRONGER TROUGH DIVING INTO THE OH VALLEY. WITH NO APPRECIABLE CHANGE IN AIR MASS... LOWS SHOULD BE SIMILAR TO LAST NIGHT... 68-73. FOR THURSDAY/THURSDAY NIGHT: LATEST MODEL OUTPUT AND OBSERVED UPSTREAM CONDITIONS SUPPORT A CONTINUATION OF HIGH CHANCE POPS... ALTHOUGH STORMS SHOULD DEVELOP/ARRIVE EARLIER IN THE DAY AS COMPARED TO TODAY. THE PROMINENT SHORTWAVE TROUGH DROPPING THROUGH THE OH VALLEY TONIGHT IS EXPECTED TO TRACK EASTWARD OVER THE CENTRAL/SRN APPALACHIANS THURSDAY MORNING... AND THROUGH CENTRAL/ERN VA/CAROLINAS IN THE AFTERNOON... PROPELLED BY A 120+ KT UPPER JET CORE EXTENDING FROM SW CANADA DOWN THROUGH THE MIDWEST TOWARD THE CENTRAL APPALACHIANS... INDUCING UPPER DIVERGENCE OVER NC. 0-6 KM BULK SHEAR IS EXPECTED TO IMPROVE TO AROUND 25 KTS WHILE MUCAPE CLIMBS TO 2500-3000 J/KG BY LATE MORNING... SO WE SHOULD SEE GOOD COVERAGE OF ORGANIZED CONVECTION AS EARLY AS LATE MORNING. THIS INSTABILITY COMBINED WITH BETTER DYNAMIC FORCING FOR ASCENT THAN WE'RE SEEING TODAY SHOULD RESULT IN NUMEROUS STORMS SPREADING EASTWARD IN THE AFTERNOON... AND SOME OF THESE COULD BE STRONG TO SEVERE. HEAVY RAIN REMAINS POSSIBLE AS WELL WITH PRECIP WATER VALUES EXPECTED TO HOLD AT 1.6 TO NEAR 2.0 INCHES. AN EARLIER ONSET WITH LITTLE CHANGE IN THICKNESSES SHOULD RESULT IN HIGHS A COUPLE OF DEGREES LOWER THAN TODAY... 83-89. LOWS 67-72 WITH POPS DIMINISHING OVERNIGHT. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 310 PM WEDNESDAY... GENERALLY A PERSISTENCE FORECAST OF AFTERNOON AND EVENING...PULSE TO LOOSELY ORGANIZED MULTI-CELLULAR STORMS...IN A CONTINUED WARM... HUMID...AND WEAKLY PERTURBED REGIME OVER THE SOUTHEASTERN US. LARGE SCALE FORCING SHOULD BE SOMEWHAT WEAKER...FRI VERSUS THU... HOWEVER...AS CENTRAL NC WILL BE BETWEEN THE SHARP S/W TROUGH PROGRESSING THROUGH THE MIDDLE ATLANTIC ON THU...AND RENEWED HEIGHT FALLS IN S/W TROUGH AMPLIFICATION CENTERED OVER THE TN VALLEY ON FRI. AS SUCH...CONVECTIVE COVERAGE MAY LEAN MORE TOWARD SCATTERED TO NUMEROUS...VERSUS NUMEROUS TO WIDESPREAD...WITH THE STRONGEST STORMS AGAIN CAPABLE OF PRODUCING LOCALIZED FLOODING...A FEW WET MICROBURSTS...AND MARGINALLY SEVERE HAIL. HIGHS WITHIN A COUPLE OF DEGREES OF 90...AND GENERALLY LOWER 70S FOR LOWS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... STORMY. SHARP AMPLIFICATION OF A DEVELOPING TROUGH ALOFT OVER THE TN VALLEY...FLANKED BY STRONG RIDGES OVER THE ROCKIES AND WESTERN ATLANTIC...WILL OCCUR THIS WEEKEND. THIS LARGE SCALE PATTERN WILL GRADUALLY RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS VALLEY...THROUGH EARLY TO MID NEXT WEEK. THE PRESENCE AND PERSISTENCE OF THE TROUGH WILL PLACE MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT - FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY SUNDAY ONWARD. SATURDAY MAY HAVE A RELATIVE LULL IN CONVECTION GENERALLY WEST OF US HWY 1...WHEN A WEAK COLD FRONT WILL BRIEFLY DRIFT EASTWARD AND PROMOTE A DRYING WESTERLY LOW LEVEL FLOW...WITH DEWPOINTS DIPPING INTO THE LOWER 60S...OVER THE WESTERN PIEDMONT. LIKELY CHANCES WILL CONTINUE TO THE EAST ON SATURDAY...HOWEVER. THE PROLONGED STORMY PERIOD WILL ALSO FAVOR AN INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM LOOSELY ORGANIZED MULTI-CELL STORM MODES - ONES DRIVEN BY GENERALLY 20-30 KTS OF MID LEVEL FLOW - THE OTHER MAIN HAZARD. THERE ARE INDICATIONS THAT THE RETROGRESSION OF THE PATTERN WILL ALLOW THE WESTERN ATLANTIC RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY THE MIDDLE OF THE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...EXCEPT AROUND 90 ON SATURDAY...AND LOWS 70 TO 75. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 155 PM WEDNESDAY... VFR CONDITIONS WILL DOMINATE AT CENTRAL NC TAF SITES THROUGH 18Z THURSDAY... HOWEVER THERE IS A GOOD CHANCE OF A SHORT PERIOD (UNDER 2 HOURS) OF MVFR OR IFR CONDITIONS IN AND NEAR CLUSTERS OF THUNDERSTORMS THIS AFTERNOON INTO VERY EARLY EVENING. STORMS ARE MOST LIKELY TO AFFECT FAY 18Z-21Z... GSO/INT 19Z-22Z... AND RDU/RWI 20Z-00Z. STORMS MAY CONGEAL INTO LARGE CLUSTERS WHICH MAY BE DIFFICULT TO CIRCUMNAVIGATE. STORMS SHOULD VERY SLOWLY WEAKEN AND DISPERSE THROUGH 06Z TONIGHT. PATCHY SUB-VFR STRATUS IS POSSIBLE LATE TONIGHT FROM 07Z-12Z BUT THE CHANCE THAT THESE SUB-VFR CLOUDS WILL BECOME BROKEN ARE TOO LOW TO INCLUDE AS A PREDOMINANT CONDITION. WARM AND HUMID CONDITIONS WILL CONTINUE THURSDAY... AND THIS COMBINED WITH AN INCOMING UPPER LEVEL DISTURBANCE FROM THE WEST WILL INITIATE SCATTERED STORMS BEGINNING AROUND THE NOON HOUR IN THE TRIAD BEFORE SPREADING WESTWARD. TIMING UNCERTAINTY PRECLUDES MENTIONING THUNDER WITH HIGH CONFIDENCE THAT LATE IN THE TAF VALID PERIOD... BUT LATER TERMINAL FORECASTS WILL LIKELY INCLUDE A PERIOD OF PREVAILING SUB-VFR THUNDERSTORMS. LOOKING BEYOND 18Z THURSDAY: AN UNSETTLED PATTERN WILL PERSIST ALONG THE U.S. EAST COAST. AS NOTED ABOVE... A BRIEF PERIOD OF SUB-VFR CONDITIONS IN AND NEAR STORMS IS EXPECTED FROM VERY EARLY AFTERNOON THROUGH VERY EARLY EVENING AS STORMS SPREAD EASTWARD THROUGH CENTRAL NC. IFR STRATUS IS POSSIBLE AT RDU/RWI/FAY LATE THURSDAY NIGHT THROUGH SUNRISE FRIDAY MORNING. GOOD CHANCE OF SHOWERS/STORMS AND SUB-VFR CONDITIONS ESPECIALLY RDU/RWI/FAY LATE AFTERNOON FRIDAY THROUGH FRIDAY NIGHT... THEN SCATTERED LATE DAY STORMS MAY OCCUR MAINLY AT RWI/FAY SATURDAY THROUGH MONDAY. -GIH && .EQUIPMENT... KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY THROUGH THURSDAY JUNE 27. KRAX HAS BEEN IN A SEVERELY DEGRADED MODE FOR SEVERAL DAYS... AND THE NEEDED REPAIRS WERE DEEMED TO BE CRITICAL. THE TEAM OF TECHNICIANS WILL MAKE THESE REPAIRS AS QUICKLY AS POSSIBLE. WE APOLOGIZE FOR THE INCONVENIENCE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Jun 26, 8:08 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 808 PM EDT WED JUN 26 2013 NCZ007>011-021>028-038>041-043-073-280015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY- 808 PM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE PIEDMONT AND NORTHERN COASTAL PLAIN THIS EVENING. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE WITH THIS LINE... ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NUMEROUS STRONG STORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT OVER CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME SEVERE THURSDAY AFTERNOON AND EVENING. LARGE HAIL NEAR THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE LIKELY WITH ANY STORM. SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL OCCUR EACH AFTERNOON AND EVENING FRIDAY THROUGH TUESDAY. DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ042-074>078-083>086-088-089-280015- JOHNSTON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 808 PM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS PORTIONS OF THE SOUTHERN PIEDMONT... SANDHILLS AND COASTAL PLAIN THIS EVENING. THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING WIND GUSTS ALONG WITH NEARLY CONTINUOUS DEADLY LIGHTNING STRIKES. IN ADDITION...DUE TO RECENTLY WET CONDITIONS...LOCALIZED FLOODING REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NUMEROUS STRONG STORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT OVER CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME SEVERE THURSDAY AFTERNOON AND EVENING. LARGE HAIL NEAR THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE LIKELY WITH ANY STORM. SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL OCCUR EACH AFTERNOON AND EVENING FRIDAY THROUGH TUESDAY. DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. 77
In the hours before
Local storm report, Jun 26, 6:39 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 2 W LEXINGTON 35.81N 80.29W
06/26/2013 DAVIDSON NC 911 CALL CENTER
1 TREE DOWN ON PINETOP ROAD AT ODELL OWEN ROAD
&&
EVENT NUMBER RAH1300741
ELLISLocal storm report, Jun 26, 6:46 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 5 S ROXBORO 36.34N 78.99W
06/26/2013 PERSON NC 911 CALL CENTER
1 TREE DOWN ON FLAT RIVER CHURCH ROAD AT LACY WILKERSON
ROAD IN ROXBORO
&&
EVENT NUMBER RAH1300742
ELLISLocal storm report, Jun 26, 6:47 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 S ROXBORO 36.37N 78.97W
06/26/2013 PERSON NC 911 CALL CENTER
POWERLINES DOWN ON THE 1400 BLOCK OF OXFORD ROAD
&&
EVENT NUMBER RAH1300743
ELLISSpecial weather statement, Jun 26, 6:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED JUN 26 2013
NCZ008>011-024>026-039>041-074>076-084-270015-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-LEE-MONTGOMERY-MOORE-
ORANGE-RANDOLPH-RICHMOND-VANCE-WAKE-WARREN-
653 PM EDT WED JUN 26 2013
...A LINE OF THUNDERSTORMS MOVING THROUGH THE PIEDMONT...
AT 650 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
GUSTY WIND TO 40 MPH AND HEAVY RAIN. THE LEADING EDGE OF THE LINE
EXTENDED FROM TROY TO SEAGROVE TO PITTSBORO ... DURHAM... AND
WARRENTON... MOVING EAST AT 30 MPH.
THE LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE TRIANGLE...
SANFORD... CARTHAGE AND SOUTHERN PINES AREAS BY 800 PM.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3644 7764 3616 7791 3619 7801 3585 7824
3555 7881 3558 7892 3540 7909 3503 7977
3536 7994 3554 7989 3584 7933 3584 7924
3589 7925 3655 7799
TIME...MOT...LOC 2250Z 281DEG 25KT 3543 7980
PWBLocal storm report, Jun 26, 7:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG SOUTHERN PINES 35.18N 79.40W
06/26/2013 MOORE NC 911 CALL CENTER
MULTIPLE TREES DOWN AROUND SOUTHERN PINES
&&
EVENT NUMBER RAH1300744
ELLISSpecial weather statement, Jun 26, 8:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT WED JUN 26 2013
NCZ011-027-028-041>043-078-088-089-270200-
CUMBERLAND-EDGECOMBE-HALIFAX-JOHNSTON-NASH-SAMPSON-WAKE-WAYNE-WILSON-
802 PM EDT WED JUN 26 2013
...A LINE OF THUNDERSTORMS WITH GUSTY WIND TO 40 MPH AND FREQUENT
LIGHTNING MOVING THROUGH THE COASTAL PLAIN...
AT 759 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
GUSTY WIND TO 40 MPH AND FREQUENT LIGHTNING EXTENDING FROM
FAYETTEVILLE TO CLAYTON TO ZEBULON AND ROCKY MOUNT... MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COATS
CROSSROADS...BENSON...SMITHFIELD... FAYETTEVILLE... FOUR
OAKS...GRANTHAM...MOUNT OLIVE...AND...WILSON AND ROCKY MOUNT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3649 7764 3581 7741 3557 7782 3518 7783
3518 7816 3474 7819 3471 7811 3470 7838
3485 7850 3483 7890 3519 7910 3528 7858
3534 7853 3555 7880 3594 7839 3587 7828
3582 7825 3637 7792 3649 7779
TIME...MOT...LOC 2359Z 302DEG 33KT 3552 7864
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:02 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more | 118 min |
| Jun 26, 8:52 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Jun 26, 9:25 PM EDT | Special Weather Statement | RAH | Stanly | 35 min |
| Jun 26, 11:33 PM EDT | Special Weather Statement | RAH | Randolph | 87 min |
| Jun 27, 2:57 PM EDT | Special Weather Statement | RAH | Montgomery | 33 min |
| Jun 27, 3:08 PM EDT | Special Weather Statement | RAH | Johnston | 52 min |
| Jun 27, 3:15 PM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jun 27, 3:48 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jun 27, 4:15 PM EDT | Special Weather Statement | RAH | Harnett | 30 min |
| Jun 27, 4:46 PM EDT | Special Weather Statement | RAH | Harnett | 29 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jun 27, 5:47 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Jun 27, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 55 min |
| Jun 27, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 57 min |
| Jun 27, 6:13 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 62 min |
| Jun 27, 6:17 PM EDT | Special Weather Statement | RAH | Halifax | 43 min |
| Jun 27, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 61 min |
| Jun 27, 6:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Jun 27, 6:51 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 2 hr |
| Jun 27, 6:54 PM EDT | Areal Flood Advisory | RAH | Sampson | 2 hr |
| Jun 27, 7:10 PM EDT | Special Weather Statement | RAH | Davidson | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.